Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 26, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 3, 2011, 6:00 PM CDT for Mahaska County, Iowa. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2011, 6:00 PM CDT (23:00 UTC)
- Expired
- Apr 3, 2011, 6:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Mahaska County, IA
The radar
The Des Moines radar (KDMX), 100 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 6:07 PM CDT | HAIL 1.75 | 1 N Leighton, IA | REPORT FROM KCCI VIEWER. TIME ESTIMATED |
| Apr 3, 6:11 PM CDT | HAIL 1 | 1 S New Sharon, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 5:57 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 707 m²/s²
- 0-3 km storm-relative helicity
- 803 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
496 WUUS53 KDMX 032300 SVRDMX IAC123-032345- /O.NEW.KDMX.SV.W.0026.110403T2300Z-110403T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 600 PM CDT SUN APR 3 2011 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 645 PM CDT * AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF PELLA...OR 13 MILES WEST OF OSKALOOSA...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... OSKALOOSA...NEW SHARON...LEIGHTON...BEACON...UNIVERSITY PARK... KEOMAH VILLAGE AND ROSE HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING. && LAT...LON 4151 9242 4125 9241 4129 9287 4147 9287 TIME...MOT...LOC 2300Z 257DEG 32KT 4135 9284 WIND...HAIL <50MPH 1.00IN $$ JUNGBLUTH
4 follow-up statements
536 WWUS53 KDMX 032310 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 610 PM CDT SUN APR 3 2011 IAC123-032345- /O.CON.KDMX.SV.W.0026.000000T0000Z-110403T2345Z/ MAHASKA IA- 610 PM CDT SUN APR 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN MAHASKA COUNTY UNTIL 645 PM CDT... AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW SHARON...OR 10 MILES NORTH OF OSKALOOSA...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN MAHASKA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING. && LAT...LON 4151 9242 4125 9241 4129 9287 4147 9287 TIME...MOT...LOC 2310Z 235DEG 44KT 4145 9267 WIND...HAIL 60MPH 1.50IN $$ JUNGBLUTH
195 WWUS53 KDMX 032317 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 617 PM CDT SUN APR 3 2011 IAC123-032345- /O.CON.KDMX.SV.W.0026.000000T0000Z-110403T2345Z/ MAHASKA IA- 617 PM CDT SUN APR 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN MAHASKA COUNTY UNTIL 645 PM CDT... AT 611 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR NEW SHARON...OR 11 MILES NORTH OF OSKALOOSA...MOVING NORTHEAST AT 50 MPH. LOCATIONS IMPACTED INCLUDE... NEW SHARON AND RURAL AREAS OF EXTREME NORTHERN MAHASKA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING. && LAT...LON 4151 9242 4125 9241 4129 9287 4147 9287 TIME...MOT...LOC 2316Z 235DEG 44KT 4149 9259 WIND...HAIL <50MPH 1.00IN $$ JUNGBLUTH
808 WWUS53 KDMX 032333 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 633 PM CDT SUN APR 3 2011 IAC123-032345- /O.CON.KDMX.SV.W.0026.000000T0000Z-110403T2345Z/ MAHASKA IA- 633 PM CDT SUN APR 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN MAHASKA COUNTY UNTIL 645 PM CDT... AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES WEST OF WHAT CHEER...OR 14 MILES NORTHEAST OF OSKALOOSA...MOVING EAST AT 40 MPH. THIS STORM WILL BE MOVING EAST INTO KEOKUK COUNTY...BUT A SECOND STORM WILL BE MOVING NORTHEAST INTO MAHASKA COUNTY CONTINUING THE SEVERE THUNDERSTORM THREAT EAST OF OSKALOOSA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS. PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING. && LAT...LON 4128 9268 4150 9246 4151 9242 4125 9241 TIME...MOT...LOC 2333Z 260DEG 35KT 4143 9240 WIND...HAIL <50MPH 1.00IN $$ JUNGBLUTH
958 WWUS53 KDMX 032346 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 646 PM CDT SUN APR 3 2011 IAC123-032355- /O.EXP.KDMX.SV.W.0026.000000T0000Z-110403T2345Z/ MAHASKA IA- 646 PM CDT SUN APR 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MAHASKA COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE OSKALOOSA AREA...BUT AN ADDITIONAL SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM FOR PORTIONS OF SOUTHEASTERN MAHASKA COUNTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. LAT...LON 4128 9268 4150 9246 4151 9242 4125 9241 TIME...MOT...LOC 2345Z 260DEG 35KT 4145 9225 $$ JUNGBLUTH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:22 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 3, 3:22 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 322 PM CDT SUN APR 3 2011 .SHORT TERM /TONIGHT... MAIN CONCERNS THIS PERIOD REMAIN THE POTENTIAL FOR EARLY EVENING STORMS SOUTHEAST...POST FRONTAL SHOWERS NORTH....SHOWERS AND THUNDERSTORMS SOUTH...AND WIND FOR LATE TONIGHT AND MONDAY. THOUGH INSTABILITY HAS RISEN FASTER ACROSS THE AREA TODAY...CAP ALOFT REMAINS RATHER STRONG WIT MLCIN 250 TO 300 J/KG. ANY REALIZED MLCAPE WOULD BE 500 TO 1500 J/KG ALONG THE BORDER...BUT WITH WEAK SFC CONVERGENCE ALONG THE BOUNDARY CONTINUING...CHANCES REMAIN SLIM THAT SVR STORMS WILL GET GOING BEFORE THE FRONT EXITS THE SOUTHEAST. ANY CHANCE WILL REMAIN IN A SMALL WINDOW BETWEEN 21Z AND 01Z THIS EVENING. POST FRONTAL CONCERNS ARE SOME RETURN FLOW AT H850 OVER THE SOUTHEAST BOUNDARY WHICH SHOULD LIGHT UP THE FRONT IN MO AND TO A LESSER EXTENT ALONG THE BORDER COUNTIES IN THE SOUTH. WILL KEEP HIGHER POP GOING INTO THE EVENING HOURS SOUTHEAST. FARTHER NORTHWEST WILL HAVE SHOWERS DEVELOPING ALONG THE TRUE COLD FRONT DROPPING INTO SOUTHEAST SD AND NORTH CENTRAL NEBRASKA AT THIS TIME. TEMPS DROP CONSIDERABLY AND DRIER AIR ALSO ARRIVES THIS EVENING AS NORTHWEST WINDS INCREASE OVERNIGHT. SUBSIDENCE AND GRADIENT WINDS WILL INCREASE OVERNIGHT WITH BUFR SOUNDINGS BECOMING MAINLY ADIABATIC AFT 09Z. WINDS WILL INCREASE TO ADV CRITERIA GUSTS BETWEEN 09Z WEST AND NEAR 13Z EAST AND CENTRAL. HAVE ISSUED A WIND ADV TO COVER THE WINDS FOR THE DAY TIME HOURS. DOES NOT LOOK LIKE AN ALL DAY EVENT BUT SUSTAINED WINDS TO NEAR 30 MPH AND OCCASIONAL GUSTS TO 45 WILL MAKE FOR ADV CONDITIONS THROUGH EARLY AFTERNOON. WILL KEEP THE ADV GOING TO 21Z...THOUGH SOME PORTIONS MAY BE CLIPPED BY THE DAY SHIFT TOMORROW PRIOR TO THAT TIME. .LONG TERM /MONDAY THROUGH SUNDAY/... 500 MB LONGWAVE TROUGH WILL MOVE OVER IOWA ON MONDAY...WITH VERY TIGHT PRESSURE GRADIENT CONTINUING TO PRODUCE STRONG WINDS AND LINGERING SHOWER CHANCES THROUGH THE MORNING AS DISCUSSED IN MORE DETAIL ABOVE. WIND ADVISORY ISSUED FOR TONIGHT IS VALID INTO MONDAY AFTERNOON...AFTER WHICH WINDS WILL DIMINISH RAPIDLY AS A SURFACE HIGH MOVES IN FROM THE WEST. WE ARE ALSO IN STORE FOR COOLER WEATHER BEHIND THIS SYSTEM WITH STRONG COLD AIR ADVECTION ON MONDAY FOLLOWED BY GOOD RADIATIONAL COOLING BENEATH MOSTLY CLEAR SKIES ON MONDAY NIGHT...WHEN WE WILL LIKELY SEE PATCHY FROST ACROSS THE AREA. THE COOL DOWN WILL BE SHORT LIVED AS THE AFOREMENTIONED 500 MB TROUGH SWINGS INTO THE EASTERN U.S. BY TUESDAY MORNING...WITH A BROAD RIDGING PATTERN BUILDING ACROSS THE CENTRAL CONUS BUT FLATTENING OVER THE UPPER MIDWEST AS A SERIES OF IMPULSES PRODUCES FAST ZONAL 500 MB FLOW ACROSS IOWA/MINNESOTA ON TUESDAY NIGHT AND WEDNESDAY. THE PRIMARY IMPULSE IN THIS SERIES WILL PRODUCE A SURFACE REFLECTION LOW THAT WILL SCOOT QUICKLY ACROSS OUR AREA ON TUESDAY NIGHT. THIS WILL RESULT IN SOUTHERLY BREEZES AND WARMER TEMPERATURES ON TUESDAY...FOLLOWED BY A SURFACE TROUGH BUT WILL LITTLE AIRMASS CHANGE AND ONLY SLIGHTLY COOLER TEMPS ON WEDNESDAY. THINGS GET MORE INTERESTING FOR THE LATTER HALF OF THE WEEK AND INTO NEXT WEEKEND. BY WEDNESDAY NIGHT A BROAD 500 MB TROUGH WILL MOVE ASHORE IN THE WESTERN U.S. WITH THE LOW CENTERED SOMEWHERE NEAR WASHINGTON STATE...AND THIS WILL PUSH THE BROAD RIDGE ALLUDED TO EARLIER FURTHER EAST AND PLACE US BENEATH SOUTHWESTERLY FLOW ALOFT. A LONG SERIES OF SHORTWAVE WILL THEN BE SPIT OUT OF THE BROAD TROUGH AND MOVE ACROSS OUR AREA...PROVIDING SEVERAL ROUNDS OF PRECIP CHANCES. THE TIMING/LOCATION OF THESE IMPULSES IS VERY DIFFICULT TO DETECT...BUT IT APPEARS LIKELY THAT THE FIRST WILL MOVE THROUGH ON THURSDAY AND THURSDAY NIGHT FOLLOWED BY A RELATIVE BREAK FROM FRIDAY INTO SATURDAY...THEN FOLLOWED BY MORE ACTIVE WEATHER AS THE MAIN ENERGY OF THE TROUGH APPROACHES ON SATURDAY NIGHT AND MOVES NEAR OR OVER OUR AREA ON SUNDAY OR SUNDAY NIGHT. HAVE SIGNIFICANTLY INCREASED POPS ON THURSDAY AND THURSDAY NIGHT WITH LIKELIES ACROSS MUCH OF THE CWA TO ACCOUNT FOR HIGHER CONFIDENCE IN THE SOLUTION OF THE LEADING SHORTWAVE...WHICH WILL BE ATTENDED BY A SURFACE LOW AND WARM FRONT/INVERTED TROUGH THAT WILL LIKELY MOVE ACROSS AT LEAST PORTIONS OF OUR AREA. HAVE ALSO INCLUDED CHANCE POPS FROM SATURDAY THROUGH SUNDAY NIGHT AS IT IS VERY DIFFICULT TO PIN DOWN THE DETAILS BUT WITH THE GENERAL SCENARIO SETTING UP IT IS HARD TO SEE HOW WE WILL NOT GET SOME RAIN IN THERE. AS FAR AS SEVERE CHANCES GO...THERE IS AT LEAST A LOW CHANCE ON THURSDAY AFTERNOON/EVENING BUT IT IS HIGHLY DEPENDENT ON THE LOCATION OF THE LOW AND WARM FRONT AND THE DEGREE OF MOISTURE RETURN AND DESTABILIZATION THAT CAN OCCUR AHEAD OF THE SYSTEM. FOR THE WEEKEND SEVERE WEATHER CHANCES ARE NEARLY IMPOSSIBLE TO DETERMINE AT THIS TIME DUE TO THE VARIABILITY IN TRACK AND TIMING SOLUTIONS AMONGST THE LONG RANGE MODEL SUITE. && .FIRE WEATHER... THE GRASSLAND FIRE DANGER INDEX /GFDI/ WILL REMAIN HIGH THIS EVENING OVER WESTERN IOWA BEHIND THE COLD FRONT. A PROLONGED PERIOD OF GUSTY NORTHWEST WINDS INTO MONDAY WILL ALSO KEEP THE INDEX HIGH MUCH OF TOMORROW WHEN IT WILL INCREASE SHARPLY DURING THE PERIOD OF STRONGER WIND GUSTS. THE GFDI IS A FUNCTION OF CURING /GREENNESS/...TEMPERATURE...SUSTAINED WIND AND RH. THE LACK OF VERY WARM TEMPERATURES AND LOW DEWPOINTS HAS KEPT VALUES OUT OF THE EXTREME CATEGORY. && .AVIATION...03/18Z CONVECTIVE CHALLENGES STILL IN THE OFFING THIS AFTERNOON. THOUGH CU FIELD HAS YET TO CONGEAL INTO ANY CONVECTION...INCREASINGLY UNSTABLE AIRMASS MOVING INTO REGION ATTM. CONVERGENCE ALONG THE BOUNDARY REMAINS RATHER MEEK...BUT TOWARD EVENING ACROSS THE EAST THE ACTIVITY SHOULD GET GOING WITH BEST CHANCES FOR CONVECTION AT KOTM AND LESSER AT KALO. ONCE THE COLD AIR RETURNS TO THE REGION LATER THIS EVENING BEHIND THE FRONT...WILL BE LOOKING AT MVFR CIGS TO RETURN AS WELL AS WELL MIXED LAYER TAPPING INTO STRONGER MOMENTUM WINDS ALOFT. BUFR SOUNDINGS SHOWING ADIABATIC LAPSE RATES WITH WINDS GRADUALLY INCREASING OVERNIGHT...THEN AFT 07Z TO 09Z GETTING INTO THE 30 TO 40KT RANGE WITH GUST EXCEEDING 40KT NORTHWEST AFT 10Z. WINDS WILL REMAIN AN ISSUE THROUGH THE END OF THE TAF FCST ON 04/18Z. CIGS WILL REMAIN MVFR THROUGH ABOUT 15-17Z MON WITH SOME GRADUAL INCREASE IN BOUNDARY LAYER DEPTH...PUSHING THE CIGS TO NEAR BKN030 OR SLIGHTLY HIGHER. /REV && .DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 4 AM TO 4 PM CDT MONDAY FOR ADAIR-ADAMS-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER- CALHOUN-CARROLL-CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-EMMET- FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT- JASPER-KOSSUTH-LUCAS-MADISON-MARION-MARSHALL-PALO ALTO-POCAHONTAS- POLK-SAC-STORY-TAMA-UNION-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...REV FIRE WEATHER...SMALL/REV AVIATION...REV LONG TERM...LEE
Hazardous weather outlook, Apr 3, 4:02 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 402 PM CDT SUN APR 3 2011 IAZ062-074-075-083>086-093>097-041015- POWESHIEK-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 402 PM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE STORMS IS FORECAST LATE THIS AFTERNOON INTO THE EVENING HOURS...GENERALLY EAST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 80. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS BUT AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. A WIND ADVISORY IS IN EFFECT FOR A PORTION OF THE AREA LATE TONIGHT THROUGH MONDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THE GRASSLAND FIRE DANGER INDEX IS VERY HIGH FOR THIS AFTERNOON INTO THE EARLY EVENING HOURS ACROSS THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE DES MOINES WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY STRONG WINDS WILL CONTINUE ACROSS THE AREA THROUGH MONDAY EARLY EVENING. THE GRASSLAND FIRE DANGER INDEX REMAINS VERY HIGH ACROSS THE AREA DURING THE DAY MONDAY. A WIND ADVISORY IS IN EFFECT FOR A PORTION OF THE AREA THROUGH MONDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY INTO THURSDAY EVENING AND AGAIN SATURDAY THROUGH SUNDAY NIGHT. THE POTENTIAL FOR SEVERE WEATHER EXISTS BUT IT IS TOO EARLY TO DETERMINE THE EXTENT...TYPE AND TIMING FOR THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND INTO THE EVENING HOURS. PODRAZIK IAZ017-025>028-033>039-044>050-057>061-070>073-081-082-092-041015- CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR- MADISON-WARREN-ADAMS-UNION-TAYLOR- 402 PM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS...WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING WINDS. THE GRASSLAND FIRE DANGER INDEX IS VERY HIGH FOR THIS AFTERNOON INTO THE EARLY EVENING HOURS ACROSS THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE DES MOINES WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY STRONG WINDY CONDITIONS WILL CONTINUE ACROSS THE AREA THROUGH EARLY MONDAY EVENING. THE GRASSLAND FIRE DANGER INDEX REMAINS VERY HIGH ACROSS THE AREA DURING THE DAY MONDAY. A WIND ADVISORY IS IN EFFECT FOR THE AREA THROUGH MONDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY INTO THURSDAY EVENING AND AGAIN SATURDAY THROUGH SUNDAY NIGHT. THE POTENTIAL FOR SEVERE WEATHER EXISTS BUT IT IS TOO EARLY TO DETERMINE THE EXTENT...TYPE AND TIMING FOR THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EARLY EVENING. PODRAZIK IAZ004>007-015-016-023-024-041015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- 402 PM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT MINOR TO MODERATE FLOODING IS EXPECTED TO CONTINUE ALONG THE WEST FORK DES MOINES RIVER IN NORTHERN IOWA. RIVER FLOOD WARNINGS ARE ALREADY IN EFFECT IN SOME AREAS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THE GRASSLAND FIRE DANGER INDEX IS VERY HIGH FOR THIS AFTERNOON INTO THE EARLY EVENING HOURS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY STRONG WINDY CONDITIONS WILL CONTINUE ACROSS THE AREA THROUGH EARLY MONDAY EVENING. THE GRASSLAND FIRE DANGER INDEX REMAINS VERY HIGH ACROSS THE AREA DURING THE DAY MONDAY. A WIND ADVISORY IS IN EFFECT FOR A PORTION OF THE AREA THROUGH MONDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY INTO THURSDAY EVENING AND AGAIN SATURDAY THROUGH SUNDAY NIGHT. THE POTENTIAL FOR SEVERE WEATHER EXISTS BUT IT IS TOO EARLY TO DETERMINE THE EXTENT...TYPE AND TIMING FOR THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PODRAZIK/REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:47 PM CDT | Wind Advisory | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 26 hr |
| Apr 3, 6:14 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 31 min |
| Apr 3, 6:36 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Monroe, Wapello | 24 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.